Archived

This topic is now archived and is closed to further replies.

Day 4 - Peeling Face

9 posts in this topic

Hi everyone, I'm brand new to this website and these message boards. I have nodular acne and I started accutane four days ago. I was very nervous, and I only comitted after talking to two friends of mine that have gone on it, as well as word of mouth from about 3 other people I know. I am now much less worried, I have always been really healthy and my first blood test results were very impressive according to my dermatologist, who has been on accutane himself. I also have had acne about 5 years, I'm 17 and I'm a male. I started using sacyclic acid products early on, but as it got worse I went to a dermatologist and have been taking antibiotics paired with topical antibiotics and one time epiduo. I've been on so many combinations that I can't remember all the names (doxycycline, minocycline, etc.). Anyways, I want to become a part of the discussion here and the people seem really helpful, and I have some questions.

I'm on day four, and my face is already peeling all over. Acne is about the same, and the skin on my back and chest which are also covered in acne isn't peeling. My right lower eyelid was really dried out but that started the second day so I don't think it was accutane (probably got irritated from rubbing or something). My lips are sort of dry, I can't really tell though. The only noticeable difference is the peeling skin. It's not painful. Is this normal? Good/bad sign?

Also, does anyone have any tips on diet or supplements to take to ward off the bad side effects? I'm not very worried about the mental side effects. I have always approached my acne with a sense of humor and I am surrounded by loving caring people. I would get off the medicine the moment anything was very seriously wrong with my head. I am actually pretty worried about hair loss because I have thin hair to begin with. I've heard zinc supplements might help... Basically are there any tips to be as healthy as possible while on accutane?

Thanks for your time!

Share this post


Link to post
Share on other sites

Are you moisturizing at all? That should help with the dryness.

1 person likes this

Share this post


Link to post
Share on other sites

I got a slew of sample moisturizers from my dermatologist, but I am using Cetaphil. However, I've applied it about 4 times today and the skin just keeps peeling.

Oh, and I'm starting at 80 mg a day, which is pretty high from what I've read.

Share this post


Link to post
Share on other sites

Yea 80mg a day is on the high end but thats not the craziest number I've heard of before. Unfortunately I cant really comment on the peeling since I have never heard of that happening while on Accutane. If I were to take a guess, the accutane is probobaly shutting down the sebum production which is causing the epidermis to dry out and flake. Most of the time the all the first days consist of for most people are dry lips, and acne flare up. As far as staying healthy, I was directed mainly just not to take blood thinners (aspirin), and USE suncreen.

Share this post


Link to post
Share on other sites

Thanks! My acne is actually doing better, which is surprising. Just waiting to see what happens.

Share this post


Link to post
Share on other sites

No need for concern here my friend. I too am actually on Day 4 as of today and am experiencing somewhat the same effects. Doc put my on the 80mg/Day regimen and to be honest it has hit me pretty hard as well. My face feels to have a constant mild sunburn, and can tell my face is really starting to dry up. This morning i used Aveeno Eczema moisturizer which seems to have halted any dryness in its tracks. Will see how it does further into treatment. This is in a cream colored soft bottle. And can be found at your local walmart in the lotion isle. It is somewhat expensive and will set you back around $12.00-$15.00. But from what I have read, and experienced thus far Aveeno just might be a lifesaver for 6 months. Being that the moisturizer is more of a balm rather than lotion it tends to stay put longer. Keep in mind however just to use a little, unless you don't you face looking slightly shiny/wet. Great stuff none the less. Hope this helps

I also have a log that I will be updating regularly that you are welcome to follow. I will be posting updates throughout the duration.

Jason

1 person likes this

Share this post


Link to post
Share on other sites

Thanks! Is that over at the blog part of this site? I'm going to an esthetician tomorrow to get some good moisturizer so hopefully that will help. Glad to see someone in the same boat as me!

Share this post


Link to post
Share on other sites

I feel you!! The first week that I was on accutane my skin peeled so badly that I looked diseased LOL. Fortunately, the peeling only lasted a couple of weeks. I actually bought a really good moisturizer from Estee Lauder and it helped tremendously. However it was expensive. I have heard a lot of people say that Oil of Olay products work really well. It might be worth a shot. rolleyes.gif Good luck and hang in there. It will be so worth it!

Share this post


Link to post
Share on other sites

Hey guys, I have these like..scab-like things where my biggest-problem areas are. They are dry, somewhat flaky, yellowish-white (ew!), and are quite unsightly. It's mostly on my right cheek (where they are big), with some small ones on my left. This is normal right? These "scabs" are only occurring where acne was (or once was) and not at just random spots. So my cheek looks like a map >_> Like mountains and then just flat plains. Any advice or comments appreciated. Hopefully it's not abnormal.

Share this post


Link to post
Share on other sites